Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 187, NWS Amarillo, TX

September 15, 2005Collingsworth County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 15, 2005, 4:52 AM CDT for Collingsworth County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2005, 4:52 AM CDT (09:52 UTC)
Expired
Sep 15, 2005, 5:18 AM CDT
In force
26 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Collingsworth County, TX

The radar

The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2005-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2005-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:30 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 15, 3:30 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT THU SEP 15 2005

.DISCUSSION...
ISOLATED TO SCT TSTMS OCCURRING AT THIS TIME...WITH GREATEST
COVERAGE OVER SERN ZONES.  ACTIVITY BEING SUPPORTED BY MID-LVL
SHORTWAVE WHICH WILL TRAVERSE PNHDLS TDA.  HAVE LOWERED MAX TEMPS
TDA DUE TO EXPECTED NELY SFC WNDS AND CLOUDS.

WNDS RETURN TO SELY TNGT AS SFC RDG MOVES E OF FCST AREA.  HAVE
INTRODUCED SLGT CHC TSTMS LATE AFTN FRI AND FRI EVE OVR WRN ZONES.
SFC TROF EXPECTED TO DEVELOP OVR WRN ZONES...LEADING TO ENHANCED
CONVERGENCE...WHILE NEXT SHORTWAVE EXPECTED TO MOVE IN.

SAT AND SUN LOOK TO BE WARMEST DAYS OF FCST...WITH MAX TEMPS IN THE
90S MOST SECTIONS.  MODELS IN DISAGREEMENT CONCERNING NEXT WEEK/S
CDFNT...WITH GFS MUCH QUICKER TO BRING IN NEXT AMS.  HAVE TRENDED MON
MAX TEMPS DOWNWARD ABOUT 3 DEG F.  FURTHER ADJUSTMENTS MAY BE
NECESSARY AT A LATER TIME.  NO PCPN IN FCST AFTER FRI EVE.

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                81  58  86  63 /  20  10  10  10
BEAVER OK                  78  54  87  58 /  30  10  10  10
BOISE CITY OK              77  52  86  59 /  20  10  20  20
BORGER TX                  82  59  86  66 /  20  10  10  10
BOYS RANCH TX              82  58  87  63 /  20  10  20  20
CANYON TX                  83  58  86  64 /  20  10  10  10
CLARENDON TX               82  57  87  63 /  20  10  10  10
DALHART TX                 79  55  85  59 /  20  10  20  20
GUYMON OK                  80  55  86  59 /  20  10  10  10
HEREFORD TX                83  59  86  61 /  20  10  20  20
LIPSCOMB TX                80  54  86  60 /  30  10  10  10
PAMPA TX                   79  58  87  65 /  20  10  10  10
SHAMROCK TX                83  56  88  64 /  30  10  10  10
WELLINGTON TX              83  57  89  66 /  40  10  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

04/03
Hazardous weather outlook, Sep 15, 12:22 AM CDT, 4 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1222 AM CDT THU SEP 15 2005

UPDATED DAY ONE

OKZ001>003-TXZ001>020-151100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1222 AM CDT THU SEP 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
SOUTHEAST TEXAS PANHANDLE THE REST OF TONIGHT. THE SLIGHT RISK OF
SEVERE STORMS IS GENERALLY EAST OF A LINE FROM BOISE CITY TO BORGER
TO CLAUDE.

A COLD FRONT ACROSS THE SOUTHERN TEXAS PANHANDLE COULD SERVE AS A
FOCUS FOR STORM DEVELOPMENT OVERNIGHT AS AN UPPER LEVEL DISTURBANCE
MOVES INTO THE PANHANDLES. STRONG MIDLEVEL WINDS AND LOW LEVEL
MOISTURE WILL CONTRIBUTE TO THE DEVELOPMENT OF THUNDERSTORMS...
SOME OF WHICH WILL BE CAPABLE OF PRODUCING PRIMARILY VERY LARGE HAIL
AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS MAY CONTINUE INTO THURSDAY ACROSS THE EASTERN HALF OF
THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...IT APPEARS ANY
STORMS SHOULD REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER
DEVELOPMENTS AND BE PREPARED FOR POSSIBLE ACTIVATION.

KRAMAR

In the hours before

Special weather statement, Sep 15, 4:40 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
440 AM CDT THU SEP 15 2005

TXZ019-020-151030-
COLLINGSWORTH TX-DONLEY TX-
440 AM CDT THU SEP 15 2005

...STRONG THUNDERSTORMS IN COLLINGSWORTH AND DONLEY COUNTIES...

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF HEDLEY AT 440 AM
CDT...MOVING EAST AT 30 MPH. AN ADDITIONAL STRONG THUNDERSTORM WAS
LOCATED 5 MILES SOUTH OF QUAIL...ALSO MOVING EAST AT 30 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN COLLINGSWORTH AND DONLEY COUNTIES...INCLUDING THE CITY OF
WELLINGTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

KRAMAR

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.